Texas, 2012Heavy Rain in Texas, September 28, 2012
September 28, 2012 · NWS EPZ · 1 event in 1 county or zone
Deep tropical moisture lingered over the region as the remnants of tropical storm Miriam tracked northwards to just south of the New Mexico bootheel region. As daytime heating rendered the region unstable, a few thunderstorms with heavy rain developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep tropical moisture lingered over the region as the remnants of tropical storm Miriam tracked northwards to just south of the New Mexico bootheel region. As daytime heating rendered the region unstable, a few thunderstorms with heavy rain developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 28, 2:05 PM MST, 55 minutes earlier.
Area forecast discussion, Sep 28, 2:05 PM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 PM MDT FRI SEP 28 2012
.SYNOPSIS...
TROPICAL MOISTURE WILL PERSIST ACROSS THE BORDERLAND TONIGHT INTO
EARLY SATURDAY MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUING. DRIER NORTHERLY FLOW DEVELOPS SATURDAY AND SUNDAY TO
FLUSH MOST OF THE MOISTURE OUT AND RETURN TO SUNNY SKIES. A
DISTURBANCE ALOFT DOES DROP DOWN SUNDAY EVENING...GIVING THE AREA
FROM EL PASO EAST A SLIGHT CHANCE OF SHOWERS SUNDAY NIGHT AND MONDAY
MORNING. OTHERWISE NEXT WEEK LOOKS SUNNY AND DRY WITH TEMPERATURES
NEAR OR SLIGHTLY ABOVE NORMAL.
&&
.DISCUSSION...
A LOOK AT WV IMAGERY THIS AFTERNOON SHOWS ORIGINAL UPPER CIRCULATION
FROM MIRIAM NOW JUST SOUTH OF THE BOOTHEEL WHILE BETTER DEFINED
CIRCULATION DEVELOPS OVER SE ARIZONA. MEANWHILE IT LOOKS LIKE MUCH
OF NEWLY FORMED T.S. NORMAN IS GETTING SHEARED APART IN SOUTHWEST
FLOW ALOFT. DESPITE ALL THE MOISTURE AROUND...TPW PRODUCT SHOWS PW'S
RANGING FROM 1.3 INCHES SOUTHEAST TO 0.9 INCHES NORTHWEST...RAINFALL
TOTALS REMAIN A BIT UNDERWHELMING. RAINFALL THIS MORNING WAS
ACTUALLY CONCENTRATED NORTHWEST OF EL PASO...EXACTLY WHERE WE WERE
THINKING THE LIGHTEST AMOUNTS WOULD BE. STILL EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TONIGHT GRADUALLY ENDING FROM THE WEST
LATE NIGHT AS THE TWO AFOREMENTIONED UPPER CIRCULATIONS MOVES EAST
THROUGH THE AREA AND DRY NORTHWEST FLOW DEVELOPS. SOME LOCAL
RAINFALL TONIGHT COULD STILL RANGE FROM .5 TO 1.0 INCHES PER HOUR.
EXPECT THIS POTENTIAL TO BE MOSTLY EAST OF THE RIO GRANDE VALLEY.
SATURDAY THROUGH WEDNESDAY...OMEGA BLOCK PATTERN SETS
UPS...RESULTING IN DRY UPPER FLOW BRINGING BACK SUNNY SKIES AND
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. MODELS CONTINUE TO SHOW
WEAK UPPER DISTURBANCE DROPPING DOWN SUNDAY AFTERNOON OVER THE
EASTERN CWA. PUT LOW POP IN FOR THE SACS SUNDAY AFTERNOON AND THE
REST OF THE EASTERN CWA SUNDAY NIGHT/MONDAY MORNING.
GFS SHOWING STRONG UPPER LOW OVER THE GREAT LAKES WEDNESDAY
DROPPING TROUGH DOWN THE FRONT SIDE OF OUR BLOCKING
HIGH...RESULTING IN STRONG BACK DOOR COLD FRONT WEDNESDAY NIGHT. GFS
GRAPHICS SHOWING COLD ADVECTION NOT STARTING TIL THE NIGHT
TIME...BUT GFS MOS ALREADY SHOWING THE FRONT DROPPING WEDNESDAY
AFTERNOON HIGHS.
&&
.AVIATION....VALID 29/00Z-30/00Z.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA
OVERNIGHT AS AN UPPER DISTURBANCE OVER ARIZONA MOVES EAST INTO AN
INCREASINGLY MOIST ENVIRONMENT. MORE STRATIFORM RAIN CAN BE
EXPECTED NORTHWEST OF A DMN-TCS LINE THROUGH EARLY EVENING...BUT
THIS AREA SHOULD DIMINISH AND BECOME MORE SHOWERY OVER TIME.
CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
FARTHER SOUTH AND EAST...INCLUDING LRU/ELP...WHILE MORE STRATIFORM
SHOWERS CAN BE EXPECTED OVER HUDSPETH COUNTY AND A LARGE PORTION OF
THE TRANS-PECOS AND BIG BEND REGIONS.
PERIODIC MVFR CONDITIONS CAN BE EXPECTED AT AREA TERMINALS. IFR
CONDITIONS ARE LIKELY IN THE MOUNTAINS AND OVER HUDSPETH COUNTY
ESPECIALLY OVERNIGHT.
&&
.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING ACROSS MUCH OF THE AREA...DIMINISHING AFTER MIDNIGHT.
DESPITE PLENTY OF TROPICAL MOISTURE TO OUR SOUTH...INCLUDING
TROPICAL STORM NORMAN...THIS UPPER DISTURBANCE WILL BRING DRIER
AIR INTO OUR AREA SATURDAY...PUSHING THE TROPICAL MOISTURE PLUME
EASTWARD. RESIDUAL MOISTURE WILL BE ENOUGH FOR AN ISOLATED
SHOWER OR THUNDERSTORM IN THE HIGHER TERRAIN SATURDAY...WITH A
BETTER CHANCE FOR THE SACRAMENTO MOUNTAINS ON SUNDAY AS A
SECONDARY DISTURBANCE SLIDES IN FROM THE NORTH.
DRY CONDITIONS WILL RETURN FOR NEXT WEEK...WITH TEMPERATURES
WARMING UP TO NEAR SEASONAL BY MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 80 59 85 61 / 40 0 0 0 10
SIERRA BLANCA 58 77 55 80 53 / 40 20 0 0 10
LAS CRUCES 58 78 56 84 55 / 30 0 0 0 0
ALAMOGORDO 57 78 56 83 55 / 30 0 0 0 10
CLOUDCROFT 41 59 38 63 40 / 40 10 0 10 10
TRUTH OR CONSEQUENCES 58 80 55 82 55 / 20 0 0 0 0
SILVER CITY 56 71 50 72 53 / 10 10 0 10 0
DEMING 57 82 55 83 54 / 20 0 0 0 0
LORDSBURG 57 85 55 83 54 / 10 0 0 0 0
WEST EL PASO METRO 63 78 62 85 62 / 40 0 0 0 10
DELL CITY 55 82 53 84 55 / 40 20 0 0 10
FORT HANCOCK 61 83 55 86 56 / 40 20 0 0 10
LOMA LINDA 58 72 53 79 56 / 40 10 0 0 10
FABENS 60 82 58 87 59 / 40 10 0 0 10
SANTA TERESA 60 78 58 84 59 / 40 0 0 0 0
WHITE SANDS HQ 60 78 58 83 57 / 30 0 0 0 10
JORNADA RANGE 54 78 53 82 52 / 30 0 0 0 0
HATCH 55 80 55 83 54 / 20 0 0 0 0
COLUMBUS 61 80 56 83 55 / 30 0 0 0 0
OROGRANDE 65 78 59 84 58 / 40 0 0 0 10
MAYHILL 48 60 46 68 44 / 40 10 0 10 10
MESCALERO 48 61 45 70 45 / 40 10 0 10 10
TIMBERON 49 64 46 69 46 / 40 10 0 10 10
WINSTON 48 67 46 70 46 / 20 10 0 10 0
HILLSBORO 55 72 52 80 54 / 20 10 0 0 0
SPACEPORT 56 80 56 81 55 / 20 0 0 0 0
LAKE ROBERTS 51 74 49 76 51 / 10 10 0 10 0
HURLEY 55 71 51 77 53 / 10 10 0 0 0
CLIFF 52 85 48 82 45 / 10 10 0 0 0
MULE CREEK 47 78 45 78 44 / 10 0 0 0 0
FAYWOOD 54 73 50 79 52 / 20 10 0 0 0
ANIMAS 56 84 53 83 52 / 10 0 0 0 0
HACHITA 55 83 53 83 52 / 20 0 0 0 0
ANTELOPE WELLS 56 85 52 85 53 / 20 0 0 0 0
CLOVERDALE 54 77 54 78 53 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
HEFNER/HARDIMAN
Hazardous weather outlook, Sep 28, 10:20 AM MST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT FRI SEP 28 2012
NMZ401>417-TXZ418>424-291815-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1120 AM MDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS. BRIEF HEAVY RAINFALL POSSIBLE
WITH A FEW OF THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SACRAMENTO
MOUNTAINS SUNDAY AND MONDAY AFTERNOONS...AND OTHER PORTIONS EAST OF
THE RIO GRANDE VALLEY SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE
AND LOCAL LAW ENFORCEMENT.
HEFNER
Heavy Rain, El Paso
- When
- September 28, 3:00 PM MST to 4:30 PM MST
- Where
- El Paso County, 3.13 mi SE of (Elp)el Paso Intl Ar
- Reported by
- NWS Employee
- Coordinates
- 31.770, -106.340
An off duty NWS employee reported a total of 1.70 inches of heavy rainfall from a thunderstorm that developed right over his location.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Washington, September 28, 20121 death · 1 event
- Flash Flooding in Texas, September 28, 2012$3.6 million · 5 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$552,000 · EF0 · 9 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$55,000 · EF0 · 4 events
- Dense Fog in Virginia, September 28, 201213 events
- Flash Flooding in Connecticut, September 28, 20127 events
- Damaging Winds in Virginia, September 28, 2012$7,000 · 53 kt wind · 4 events
- Hail in North Carolina, September 28, 20121 in hail · 3 events
- Waterspouts in Gulf of Mexico, September 28, 20123 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 28, 20123 events
- Damaging Winds in Virginia, September 28, 2012$1,000 · 50 kt wind · 2 events
- Flash Flood in New York, September 28, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413528.